Alert archive / South Dakota / Frost Advisories in 2017
Frost Advisory 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this frost advisory at May 29, 2017, 1:18 PM MDT for Corson County, Dewey County, South Dakota. It took effect at May 30, 2017, 2:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2017, 1:18 PM MDT (19:18 UTC)
- In effect from
- May 30, 2017, 2:00 AM MDT
- Expired
- May 30, 2017, 6:21 AM MDT
- In force
- 4 hr
- Issued by
- NWS Aberdeen, SD
Counties Corson County, SD, Dewey County, SD
The radar
The Bismarck radar (KBIS), 150 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872 WWUS73 KABR 291918 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 218 PM CDT Mon May 29 2017 SDZ003-015-300330- /O.NEW.KABR.FR.Y.0003.170530T0800Z-170530T1400Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 118 PM MDT Mon May 29 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... The National Weather Service in Aberdeen has issued a Frost Advisory, which is in effect from 2 AM to 8 AM MDT Tuesday. * TEMPERATURE...Readings will dip into the mid and upper 30s with light winds and clear skies early Tuesday morning. * IMPACTS...Frost can kill sensitive outdoor plants if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that conditions are favorable for frost formation. Sensitive outdoor plants may be killed if left uncovered. && $$ Connelly
3 follow-up statements
843 WWUS73 KABR 300320 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1020 PM CDT Mon May 29 2017 SDZ003-015-301130- /O.CON.KABR.FR.Y.0003.170530T0800Z-170530T1400Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 920 PM MDT Mon May 29 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... * TEMPERATURE...Readings will dip into the mid 30s with light winds and clear skies early Tuesday morning. * IMPACTS...Frost can kill sensitive outdoor plants if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that conditions are favorable for frost formation. Sensitive outdoor plants may be killed if left uncovered. && $$ Parkin
451 WWUS73 KABR 300806 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 306 AM CDT Tue May 30 2017 SDZ003-015-301400- /O.CON.KABR.FR.Y.0003.000000T0000Z-170530T1400Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 206 AM MDT Tue May 30 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * TEMPERATURE...Readings will dip into the mid 30s...with light winds...and a clear sky early this morning. * IMPACTS...Frost can kill sensitive outdoor plants if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that conditions are favorable for frost formation. Sensitive outdoor plants may be killed if left uncovered. && $$ KF
731 WWUS73 KABR 301221 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 721 AM CDT Tue May 30 2017 SDZ003-015-301330- /O.CAN.KABR.FR.Y.0003.000000T0000Z-170530T1400Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 621 AM MDT Tue May 30 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Aberdeen has cancelled the Frost Advisory. Sunrise was nearly two hours ago. Temperatures are beginning to warm. Frost formation is no longer expected this morning. $$ Dorn
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this frost advisory went out at May 29, 11:14 AM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 29, 11:14 AM MDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Aberdeen SD 1214 PM CDT Mon May 29 2017 .UPDATE... Issued at 1155 AM CDT Mon May 29 2017 No major changes of note with the morning update today. See below for 18Z Aviation discussion... && .SHORT TERM...(Today through Wednesday Afternoon) Issued at 359 AM CDT Mon May 29 2017 The next upper level disturbance rotating around the large upper low over Ontario will move south across the region today. Cooler air and clouds also spreading southward currently, and wonder if this may limit instability a bit today. So, although we are expecting another round of widely scattered showers and isolated storms, they likely will not pack the punch as yesterday's activity. Interesting to note though that we do see inverted V soundings once again, but sub cloud dry layer is shallower than yesterday. Breezy northwest winds will be blowing once again, and these winds will continue right into Tuesday. Large, cool Canadian high pressure system settles in right on top of the area by 12Z Wednesday morning. Soundings show rather dry air throughout the column, so expecting clear skies and light winds. If there is any cloud cover, it's probably just thin cirrus. Kept the trend of going colder than SuperBlend for Tuesday night lows. Stuck close to the straight MET/MAV guidance which has lows in the upper 30s to around 40 degrees. Surface high moves away on Wednesday, making way for southerly winds and warming temperatures. This will start a trend of warming which will last through the end of the week. .LONG TERM...(Wednesday Evening through Sunday) Issued at 359 AM CDT Mon May 29 2017 There are a couple of time periods in the out periods still showing up with low end precipitation chances. Strangely enough, they hover around a dirty ridge aloft (higher/warmer heights). Wednesday night, when the upper level ridge slowly working east is still back over the northern high plains/Rockies Front Range, lee-side troffing and a low level jet are in play across western/central South Dakota. If adequate low level moisture advection and forcing/lift can come together Wednesday night into Thursday, there could be some convective activity around. GFS/EC/Canadian models point to a developing surface warm front somewhere in the region Friday into Saturday when the upper level ridge and warmest low/mid level temps will be around. Although models generate precipitation along the warm front by Friday evening, most of the region will probably be capped and precip-free. When upper level jet energy barrels into the western side of the upper level ridge heading into Saturday/Saturday night, heights are falling/temps are beginning to cool a bit, and precipitation chances seem a bit more realize-able, especially along the frontal boundary forecast to sweep through the Dakotas mid- weekend. 00Z deterministic thermal progs and supporting low level temperature ensemble output supports warmer than normal high temperatures during the first half of the period, with readings falling back down to closer to normal Saturday and Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1155 AM CDT Mon May 29 2017 CIGS will continue to occasionally dip into the MVFR range for KATY initially before lifting to VFR. CIGS will dissipate with loss of daytime heating for all but KATY, and winds will slacken with VFR conditions overnight. KATY could see some lower CIGS return again for early Tuesday however, with gusty northwest winds continuing for KABR/KATY into Tuesday afternoon. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Connelly SHORT TERM...TMT LONG TERM...Dorn AVIATION...Connelly
Hazardous weather outlook, May 29, 12:17 PM MDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Aberdeen SD 117 PM CDT Mon May 29 2017 MNZ039-046-SDZ004>011-016>023-033>037-045-048-051-301830- Traverse-Big Stone-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 117 PM CDT Mon May 29 2017 /1217 PM MDT Mon May 29 2017/ This Hazardous Weather Outlook is for portions of west central Minnesota, central South Dakota, north central South Dakota, and northeast South Dakota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. SDZ003-015-301830- Corson-Dewey- 1217 PM MDT Mon May 29 2017 This Hazardous Weather Outlook is for portions of north central South Dakota. .DAY ONE...This Afternoon and Tonight Pockets of frost are possible across portions of northwestern/north central South Dakota late tonight into the early morning hours Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:17 PM MDT | Special Weather Statement | ABR | Hand, Hyde | 58 min |
Nearby
Frost Advisories in South Dakota, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.